Search the Archive

Medicine: Diet Pills, Food Supplements #125540

ABC Evening News for Monday, Oct 29, 1990
View other clips in this broadcast →

Material supplied by VTNA may be used for educational analysis or research only. Any editing, reproduction, publication, rebroadcast, public showing or public display may be prohibited by copyright laws.

(San Diego: Peter Jennings) FDA (Food and Drug Administration) reported moving to ban ingredients in over-the-counter diet pills because they do not work. Report introduced.

(San Diego: Ken Kashiwahara) Linking of food supplement L-tryptophan with rare blood disease eosinophilia-myalgia syndrome (EMS) featured; scenes shown of victims. [Victim Mary DASHEM - explains what she can no longer do.] [Victim Mary Lou STOUTENMEIER - says she believed L- tryptophan was safe and there was no warning label on bottle.] [FDA (Food and Drug Administration) Dr. Douglas ARCHER - says some evidence links L-tryptophan to this disease.]

Reporter(s):
Jennings, Peter;
Kashiwahara, Ken
Duration:
00:02:50

Note to sponsor members: The Vanderbilt Television News Archive video player requires a modern operating system and browser to work properly. If you are experiencing playback problems, check the minimum requirements and adjust your setup accordingly. After adjustments, if you continue to experience problems, please contact us.

Welcome! Above is the abstract of the item that you're interested in viewing from the Vanderbilt Television News Archive's collection. You have three options if you'd like to view this item:

  • You may request a loan of this video by registering on our website and placing an order.
  • You may visit the Television News Archive on the Vanderbilt campus to view on-site from the Archive's collection.
  • If you are associated with a college or university, you may ask your library if they would like to become a sponsor, which would give students and faculty at your institution the ability to view items from our collection.

If you believe that you are associated with a sponsoring college or university and have received this message in error, please let us know.